Hi everyone,been taking meprobamate on prescription,for over 20 yrs.2 weeks ago my dr told me that I need to withdraw from it,has anyone experieced withdrawing from this drug,ive cut half a tablet in 10 days, every bone in my body has aches and pains, is this a symptom of withdrawal. Does anyone have any advice please im seeing my dr in 2 weeks and ive got to be down to 2 tablets a day 400mg from 3.any advice welcome.
Sudden withdrawal of the drug after prolonged use may cause recurrence of pre-existing symptoms such as anxiety, anorexia, insomnia, or withdrawal reactions such as vomiting, loss of control of body movement, tremors, muscle twitching, confusional states, hallucinatons, and rarely, convulsive seizures. Such seizures are more likely to occur in persons with central nervous system damage or pre-existent or latent convulsive disorders. Onset of withdrawal symptoms occurs usually within 12 to 48 hours after discontinuation of Meprobamate; symptoms usually cease within the next 12 to 48 hours. The aches and increased pain you are describing is likely due to lowered concentration of the drug in your body. Since you are tapering, you shouldnt get full blown withdrawals right away if at all. If you are trying to taper from 3 tabs a day to 2, I would cut the third tablet into quarters using a pill cutter, and cut down now from half a pill to a quarter. There is also a 200mg tablet and it might be helpful to have the smaller mg tablet to help you cut back. Tapering is not easy especially when you are in pain and have been on the drug a long time. Why are they wanting you to cut down now after so many years?
- Meprobamate Information for Consumers
- Meprobamate Information for Healthcare Professionals (includes dosage details)
- Side Effects of Meprobamate (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 22 Jul 2009 • 1 answer
Updated 6 Aug 2009 • 1 answer
I am not on this meprobamate, eyt it keeps showing in my drug tests. Can it be in others meds Itake?
Updated 3 Aug 2012 • 3 answers
Updated 10 Sep 2013 • 1 answer
Updated 22 Jun 2018 • 2 answers